Texas, 2015Rip Current in Texas, June 14, 2015
June 14, 2015 · NWS CRP · 1 event in 1 county or zone
Two young boys were playing in shallow water in the mid afternoon when the pair were washed out from the shore by strong rip currents. CPR was administered to both boys.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 2
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Two young boys were playing in shallow water in the mid afternoon when the pair were washed out from the shore by strong rip currents. CPR was administered to both boys. They were transported to a local hospital. The brothers passed away in the hospital.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jun 14, 12:09 PM CST, 1 hour 21 minutes earlier.
Area forecast discussion, Jun 14, 12:09 PM CST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
109 PM CDT SUN JUN 14 2015
.DISCUSSION...UPDATED FOR 18Z AVIATION.
&&
.AVIATION...DESPITE GREATER COVERAGE IN SHOWERS AND THUNDERSTORMS
ACROSS SOUTH TEXAS THIS AFTERNOON...CONVECTION IS NOT POSING AN
IMMINENT THREAT TO THE TAF SITES. HAVE OPTED TO INCLUDE VCSH AND
VCTS REMARKS TO ACCOUNT FOR POTENTIAL CONVECTION AND WILL AMEND AS
NECESSARY. OTHERWISE...SE WINDS MAY BE A LITTLE GUSTY THIS
AFTERNOON BUT SHOULD SUBSIDE AROUND SUNSET. EXPECT A TRANSITION TO
MVFR CEILINGS AS STRATUS REDEVELOPS TONIGHT OVER THE REGION.
ADDITIONAL SHOWERS AND STORMS WILL BE POSSIBLE AGAIN LATE TONIGHT
INTO MONDAY MORNING AS CONVECTION MOVES INLAND FROM THE GULF OF
MEXICO.
&&
.PREV DISCUSSION... /ISSUED 1140 AM CDT SUN JUN 14 2015/
DISCUSSION...MOIST AND UNSTABLE AIRMASS EXISTS OVER SOUTH TEXAS
PER 12Z CRP SOUNDING. PW VALUES OF 1.93 AND LITTLE TO NO CAP HAS
RESULTED IN MORE COVERAGE OF SHOWERS AND THUNDERSTORMS TODAY. HI
RES MODELS SUGGEST THAT THIS ACTIVITY WILL CONTINUE INTO THE
AFTERNOON HOURS. ANY SLOW MOVING OR TRAINING OF THUNDERSTORMS
COULD PRODUCE A QUICK INCH OR TWO OF RAIN. AT THIS TIME...THE
FLOODING CONCERN SHOULDNT BE WIDESPREAD ENOUGH TO WARRANT A FLASH
FLOOD WATCH. FORECAST IS GENERALLY ON TRACK BUT DID BUMP UP POPS
IN A FEW PLACES BASED ON RADAR TRENDS.
WINDS AND SEAS ARE GRADUALLY DIMINISHING OVER THE GULF WATERS...
AND WILL LEAVE SCA IN EFFECT UNTIL 18Z.
UPDATED PRODUCTS OUT.
PREV DISCUSSION... /ISSUED 655 AM CDT SUN JUN 14 2015/
DISCUSSION...NOTE AVIATION DISCUSSION BELOW.
AVIATION...PREDOMINATE MVFR CEILINGS WITH MVFR VISIBILITIES NEAR
SCATTERED/NUMEROUS SHOWERS/THUNDERSTORMS TODAY. VFR CONDITIONS
THIS EVENING/EARLY TONIGHT FOLLOWED BY MVFR CONDITIONS OVERNIGHT
ALONG WITH DEVELOPMENT OF ISOLATED/SCATTERED SHOWERS.
PREV DISCUSSION... /ISSUED 445 AM CDT SUN JUN 14 2015/
SHORT TERM (TODAY THROUGH MONDAY)...THE COMBINATION OF A WEAK
UPPER TROUGH/WEAKNESS IN THE 500MB HGT FIELD (GFS DETERMINISTIC)...
COPIOUS MSTR (GOES SOUNDER DPI PWAT/NAM DETERMINISTIC PWAT)...AND
INSTABILITY WL CONTRIBUTE TO SCT/NUMEROUS CONVECTION OVER MAINLY
THE CNTRL/ERN CWA TODAY THROUGH MONDAY. SLIGHTLY LOWER MAXIMUM
TEMPERATURES EXPECTED MAINLY OVER THE NERN CWA TODAY/MONDAY OWING
TO GREATER MSTR IN THE COLUMN.
MARINE...SCA CONDITIONS EXPECTED TO PERSIST THIS MORNING OVER THE
COASTAL WATERS OWING TO SEAS/WIND. WAVEWATCH/NAM/GFS OUTPUT
SUGGEST THAT CONDITIONS WILL IMPROVE BY THIS AFTN. EXTENDED THE
SCA UNTIL 18Z TODAY. BASED IN PART ON WAVEWATCH OUTPUT...A HIGH
RIP CURRENT RISK REMAINS THIS MORNING YET CONDITIONS WL IMPROVE BY
THIS EVENING. RETAINED THE CURRENT CFW FOR RIP CURRENTS UNTIL 03Z
MONDAY. WAVEWATCH SUGGEST THAT CONDITIONS WL AGAIN BECOME
FAVORABLE FOR RIP CURRENTS BY MONDAY AFTN.
LONG TERM (MONDAY NIGHT THROUGH SUNDAY)...MAIN FORECAST
CHALLENGE IN THE EXTENDED WILL BE THE POTENTIAL DEVELOPMENT OF THE
TROPICAL SYSTEM IN THE WRN GULF AND THE HEAVY RAINFALL/FLOOD
THREAT DURING THE TUE/WED TIME PERIOD. LATEST GUIDANCE BRINGS THIS
YUCATAN SYSTEM TO THE MID/UPR TEXAS COAST ON OR ABOUT TUE STEARED
BY A BROAD RIDGE OVER THE SE CONUS. DEEP TROPICAL MOISTURE WITH
PWATS >2.5" WILL ACCOMPANY THIS SYSTEM WITH THE BEST MOISTURE/RAIN
POTENTIAL ALONG AND EAST OF WHERE THE CENTER CROSSES THE COAST.
ITS TOO EARLY TO SPECULATE ON EVOLUTION AND TRACK OF THIS
SYSTEM...AND THUS ALL ARE ADVISED TO MONIOR THE LATEST INFORMATION
FROM THE NHC...WHICH GIVES THIS SYSTEM A MEDIUM CHC OF DEVELOPMENT
IN THE NEXT 5 DAYS. WILL CARRY LIKELY 60- 70% POPS ACROSS MOST OF
THE COASTAL BEND DURING THE TUE/WED TIME PERIOD. RAINFALL AMOUNTS
OF 2 TO 4" WITH ISOLATED AMOUNTS OF 5" OR MORE ARE POSSIBLE
THROUGH WED WITH THE HIGHEST QPF ANTICIPATED ACROSS THE EASTERN
COASTAL BEND. GIVEN SATURATED SOILS...WILL LIKELY NEED A FLASH
FLOOD WATCH FOR PORTIONS OF THE AREA. GIVEN THE INCREASING
WINDS/SEAS AND LONG FETCH...EXPECT SMALL CRAFT ADVISORY CONDITIONS
AND HIGHER THAN NORMAL TIDES TUE-WED NGT...BEFORE CONDITIONS START
TO IMPROVE. THE INCREASED CLOUDS/PCPN WILL LIMIT HEATING/MAX
TEMPERATURES TUE/WED WITH A WARMING/DRYING TREND COMMENCING
THEREAFTER LASTING INTO THE WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 77 88 77 88 77 / 40 60 40 60 60
VICTORIA 74 87 75 85 75 / 40 60 50 70 70
LAREDO 76 94 76 94 77 / 20 30 20 40 20
ALICE 75 91 76 90 76 / 30 50 30 50 50
ROCKPORT 78 86 78 85 79 / 50 60 60 70 70
COTULLA 75 92 76 93 75 / 20 40 20 40 30
KINGSVILLE 76 91 76 89 77 / 40 50 40 50 50
NAVY CORPUS 79 86 78 85 79 / 40 60 50 70 70
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...HIGH RIP CURRENT RISK UNTIL 10 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: ARANSAS...CALHOUN...KLEBERG...NUECES...SAN
PATRICIO.
GM...NONE.
&&
TB/78...AVIATIONHazardous weather outlook, Jun 14, 4:37 AM CST, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
537 AM CDT SUN JUN 14 2015
GMZ230-235-250-255-270-275-TXZ229>234-239>247-151045-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
537 AM CDT SUN JUN 14 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
THERE IS A HIGH RISK FOR RIP CURRENTS TODAY ALONG GULF FACING
BEACHES. SCATTERED THUNDERSTORMS ARE EXPECTED TODAY. SMALL CRAFT
ADVISORY CONDITIONS ARE EXPECTED THIS MORNING OVER THE COASTAL
WATERS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE WILL BE A HIGH RISK FOR RIP CURRENTS AND ELEVATED TIDE LEVELS
ALONG GULF FACING BEACHES MONDAY THROUGH WEDNESDAY. SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS ARE ALSO EXPECTED ACROSS MUCH OF
THE COASTAL BEND MONDAY THROUGH WEDNESDAY. LOCALLY HEAVY RAINFALL IS
POSSIBLE WHICH COULD LEAD TO FLOODING...ESPECIALLY ALONG COASTAL
AREAS. HOWEVER...ORGANIZED SEVERE WEATHER IS NOT EXPECTED AT THIS
TIME. ALL INTERESTS SHOULD MONITOR THE LATEST INFORMATION FROM THE
NATIONAL HURRICANE CENTER ON THE POTENTIAL DEVELOPMENT OF A SYSTEM
IN THE WESTERN GULF OF MEXICO DURING THE NEXT SEVERAL DAYS...WHICH
COULD IMPACT PORTIONS OF THE TEXAS COAST.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
87/75
In the hours before
Special weather statement, Jun 14, 12:14 PM CST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
114 PM CDT SUN JUN 14 2015
TXZ231-141845-
LIVE OAK-
114 PM CDT SUN JUN 14 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LIVE OAK COUNTY...
AT 113 PM CDT...A STRONG THUNDERSTORM WAS NEAR WHITSETT...OR 8 MILES
NORTH OF THREE RIVERS...MOVING NORTH AT 25 MPH.
WINDS AROUND 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2852 9807 2848 9827 2862 9832 2878 9811
TIME...MOT...LOC 1813Z 167DEG 30KT 2858 9820
TB
Rip Current, Aransas
- When
- June 14, 1:30 PM CST
- Where
- Aransas forecast zone
- Deaths
- 2 direct, 0 indirect
- Reported by
- Broadcast Media
- Coordinates
- 28.015, -97.074 (the zone’s center; the record gives no point)
A 14 year old boy and a 10 year boy were playing in shallow water during the mid-afternoon around Beach Access Road 3 on Mustang Island. The pair were washed out from the shore by strong rip currents. CPR was administered to both boys. They were transported to a local hospital where both of them passed away.
- Rip Current
- A narrow, fast current flowing away from the beach that caused a drowning or rescue.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Alaska, June 14 to 29, 20158 injured · $1.1 million · 2 events
- Flash Flooding in New York, June 14 to 15, 2015$13 million · 15 events
- Flash Flooding and Damaging Winds in Pennsylvania, June 14 to 15, 2015$245,000 · 50 kt wind · 43 events
- Flash Flooding in New York, June 14, 2015$465,000 · 7 events
- Flash Flood and Hail in Ohio, June 14 to 15, 2015$239,000 · 50 kt wind · 7 events
- Flash Flooding and Heavy Rain in Iowa, June 14 to 15, 2015$50,000 · 32 events
- Flooding and Hail in Colorado, June 14 to 22, 2015$50,000 · 1.75 in hail · 5 events
- Flash Flood and Hail in Texas, June 14, 2015$25,000 · 1.75 in hail · 2 events
- Flash Flooding and Flooding in Kansas, June 14 to 19, 20151 in hail · 21 events
- Hail and Damaging Winds in Texas, June 14, 201581 kt wind · 18 events
- Hail in Wyoming, June 14, 20152.5 in hail · 15 events
- Heat in South Carolina, June 14 to 26, 201510 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 589290.